Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urinary tract infections

Question: Left Over Urine


 asadz - Mon Aug 02, 2010 11:31 am

I am 33 male.

I am having a problem after finishing urination. For example: When I finished and take my pants on. Within few minutes (5 min) I feel there is some urine left in the bladder/penis which is trying to come out involuntarily. So I go back to toilet to finish this urine. Sometime I go back twice. If I don’t go back it comes out anyway in the underwear which I cannot bear. I want to be clean all the time. No smell no stinks.

It’s happening since 3-4 months now. What is the problem? I would go to see my doctor but right now I could not afford it so any preventative measures I can take until I see my doctor.

Thank you in advance.

Ashh.
 Dr.M.Aroon kamath - Tue Aug 10, 2010 1:48 pm

User avatar Hi,
Your symptoms are suggestive of what one may broadly call as 'Impaired Bladder Emptying'. You have not indicated if the urinary stream is good and whether you need to strain. Firstly, a urinary bladder outlet obstruction needs to be excluded. This is commonly caused by benign prostatic hyperplasia(BPH).

This can cause a variety of obstructive voiding symptoms such as:
- straining ,
- decreased urine stream caliber and velocity,
- an interrupted stream,
- urinary hesitancy, and
- a feeling of incomplete voiding.

There may be other symptoms such as nocturia, increased frequency, urgency and urge incontinence.

Bladder outlet obstruction leads to back pressure changes and also increases the chances of a urinary tract infection developing due to the presence of "residual urine"(post void residual urine).Both these factors can cause renal damage.

You need to consult a urologist for a thorough clinical assessment, followed by
investigations that will usually include an ultrasonography.Delays in treatment have the potential to cause renal damage. Therefore, an early consultation is recommended.
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us